| Home | E-Submission | Sitemap | Contact us |  
Korean J Crit Care Med > Volume 26(4); 2011 > Article
Korean Journal of Critical Care Medicine 2011;26(4): 281-284. doi: https://doi.org/10.4266/kjccm.2011.26.4.281
상복부 침술 후 발생한 심낭압전 -증례 보고-
김종근
칠곡경북대학교병원 응급의학과
Cardiac Tamponade Caused by Epigastric Acupuncture: A Case Report
Jong Kun Kim
Department of Emergency Medicine, Chilgok Kyungpook National University Hospital, Korea. kim7155@yahoo.co.kr
ABSTRACT
Acupuncture is considered a relatively safe procedure. However, there are serious adverse effects; neurological damage, pneumothorax, cardiac tamponade, serum hepatitis, bacterial and viral infections may occur. Cardiac tamponade is considered to be a rare adverse effect of acupuncture. In the following case, cardiac tamponade was caused by epigastric acupuncture. A 78-year-old male was admitted with a chief complaint of drowsy mentality and hypotension, suggesting a status of shock. He had received acupuncture therapy over epigastric area for gastric dyspepsia at a local oriental medical clinic. An abdominal CT scan and chest x-ray showed a hemopericardium. After receiving pericardiocentesis, his clinical condition improved immediately. He was short in stature and slender for his age. Chest x-ray and computed tomography showed cardiomegaly and pectus excavatum. A proper use of acupuncture by a skilled medical provider is essential to avoid serious complications.
Key Words: acupuncture; adverse effects; cardiac tamponade
Editorial Office
#805-806, Yongseong Biztel, 109 Hangang-daero, Yongsan-gu, Seoul 04376, Korea
TEL: +82-2-2077-1533   FAX: +82-2-2077-1535   E-mail: acc@accjournal.org
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Critical Care Medicine.                 Developed in M2PI
Close layer
prev next